If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you


No announcement yet.

lasix potaasium and bloating help please


About the Author


dreamcatchinglady Find out more about dreamcatchinglady
  • Filter
  • Time
  • Show
Clear All
new posts

  • lasix potaasium and bloating help please

    Hi all I wasn't too sure where to post this so sorry about that. I am currently on lasix have been for a while as I wait for my transplant.Lately I have been having a lot of problems with bloating and the lasix isn't relieving it and It is very uncomfortable to be highly active but I want to so I force myself to be.I wondered if anyone had any advice on how to relieve this? I am on 40 mg in the am 2 20 mg tablets and 1 20 mg at night. They don't want to put me on more because of the potassium depletion. Any suggestions would be great thank you.

  • #2
    Hi Kimberly

    I often get the same problem. Because oral lasix is not working, you doctor may want to hospitalize you and give you lasix via an IV drip.

    Yes, you do have to watch your potassium and if you are hospitalized they can monitor your potassium level, too.

    I certainly would contact my doctor and ask what he suggests.

    Take care


    • #3

      I'm going to the doctor next Tuesday and the doc said something about taking a rapid aproach to the fluid problem i'm having, i hope you find out what is going on with you

      i take 80 mg in the am and 80 in the afternoon and aldactone 50 mg twice daily put i take 20 meq of potassium 2 times daily also and i stay bloated some days are better then others



      • #4
        Hi Kimberly,

        It is good to hear from you.

        One of my concerns is in regards to your statement about pushing yourself because you want to be active. You are correct it will be very uncomfortable if you push yourself too hard. Remaining somewhat active is very important as long as you pay particular attention to your symptoms. I can not speak from a medical point of view , only personal experience and knowledge. Perhaps asking Midge will also be helpfull as she is the new moderator to the transplant forum. As she is a veteran she will give some pertenent feedback here.

        I know the bloating feeling and often I had it frequently before my myectomy , actually most of the time. It is far more manageable post procedure and not as intense for me.

        Remember in regards to the pumping heart there is a need to get things moving around and circulating. When the heart is failing and unable to meet the normal demands for daily functioning , it certainly will struggle harder to meet increased expectations. Your heart can no longer rise to the occasion so to speak and pick up the slack. Therefore there is a back log phenomena as if the line at a grocery store gradually got longer in front of you and you just are not getting to that checkout. The swelling begins to occur the liver becomes engorged with blood the kidneys mis-read what is happening, begin to send out hormones that cause increased fluid retention ... whaaalla ...bloating feeling of taught tight belly, hands a little more swollen even feet or ankles , an ever emerging increase shortness of breath and overall, just plain uncomfortable.

        Sound familiar a little?? Regarding the lasix , I believe it is important to not have too much as it does tend to compromise the kidneys in the long run. I used to take 160mgs -to 180mgs per day and took 20meqs of K-Dur daily. Now I stay at 40 mgs of Lasix and 10 meqs of K-Dur a day. I try to avoid increasing the Lasix unless it is absolutely necessary and nothing else has helped. When that bloating sensation comes , usually in the afternoon , I try to heed the symptoms and work with the problem . I have to lie down and rest , often nap and it usually will dissipate . This is important to help your system get balanced, get the fluid out of the deep tissues, and help your kidneys do their job and not fight with gravity to get the fluid out once it has gotten out of the tissues and into the circulation. It is a safe summation that when one is feeling bloated and not too great , the heart is working a little too hard and the individual needs to respond by first making a little self assessment.

        This whole scenario is much more severe and intense for someone who is facing a transplant. I know a transplant is serious stuff and the wait with all it's ramifications takes its' toll on the individual. I am not saying lie down and wait , but I am saying take it easier as you are afterall preparing for replacement of your heart which is not responding well to conventional therapies . My empathy is with you and all the people waiting for their hearts and trying to function as normal as possible during the interim.

        I wish there was more that we all could do to help you make this time move quickly and comfortably. Know that we are here for you and care.

        Thoughts and prayers.

        Dx @ 47 with HOCM & HF:11/00
        Guidant ICD:Mar.01, Recalled/replaced:6/05 w/ Medtronic device
        Lead failure,replaced 12/06.
        SF lead recall:07,extracted leads and new device 2012
        Myect.@ Tufts, Boston:10/5/03; age 50. ( gradient@ 240 mmHg ++)
        Paroxysmal A-Fib: 06-07,2010 controlled w/sotalol dosing
        Genetic mutation 4/09, mother(d), brother, son, gene+
        Mother of 3, grandma of 3:Tim,27,Sarah,33w/6 y/o old Sophia, 5 y/o Jack, Laura 34, w/ 5 y/o old Benjamin


        Today's Birthdays


        There are no members with birthdays today.